Drugs Treating Epilepsy Can Have Side Effects That Lead to Increased Suicide Attempts

One of such drugs is called Lamictal. It is used to treat epilepsy and it is also used for treating long term bipolar disorder. Side effects of Lamictal include dizziness, headaches, double vision, coordination problems, blurred vision, nausea and vomiting. A large portion of people also experience drowsiness, coughing, sore throats, stomach pains, insomnia, tremors, back pain, fatigue, indigestion, bronchitis, diarrhea, fever, constipation, chest pains and weight loss. A number of people experience more serious side effects, like worsening of seizures, depression, bleeding, yellow eyes / skin, muscle pain, different allergic reactions, rashes (a Lamictal rash can be a life threatening problem due to infection) and in a number of people it can also lead to a suicide attempt.

The last one is a severe threat, a lot of people underestimate the degree of suicide attempts. In fact over 1.1 million Americans attempt suicide every year, it's so bad, that 1 out of 14 Americans knows someone who committed suicide last year. Woldwide the numbers are even worse, the number of suicide attempts jumps up to an astonishing 10-20 million. To put this in terms easier to comprehend, that's the equivalent of the entire population of Australia trying to kill themselves every year.

As you can see suicide is a real threat and should be preparaed against. So if you know someone who is taking Lamictal (even if they are taking the generic version of Lamictal) or some other drug that is used to treat epilipsy or bipolar disorder, make sure to learn all the possible suicide warning signs, so that you can interfere and save the person's life in the event they become suicidal. If you yourself are the one taking some of these drugs … make sure to give a suicide warning signs guide to someone who you interact with on a daily basis. This way you'll have someone who can intervene and save your life, when they feel you are developing suicidal tendencies.

Note: For Lamictal pay extra attention for suicide warning signs if the person is going through a Lamictal withdrawal or showing Lamictal withdrawal symptoms (being very irritable), since there is an increased risk of a suicide attempt, especially if they are quitting the medicine cold turkey. Quitting any medicine cold turkey, means complete chaos in the person's mind which no longer receives the drug it grew accustomed to. To quit any medicine, you should draw down the doses 1-2 weeks at a time.

Source by Jason Mesnic

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: